Alert archive / Oklahoma / River Flood Warnings in 2023
River Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 8, 2023, 7:54 AM CST for Pushmataha County, Oklahoma. It took effect at Feb 8, 2023, 10:44 PM CST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2023, 7:54 AM CST (13:54 UTC)
- In effect from
- Feb 8, 2023, 10:44 PM CST
- Expired
- Feb 9, 2023, 2:17 AM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
348
WGUS44 KTSA 081354
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
754 AM CST Wed Feb 8 2023
...The National Weather Service in Tulsa OK has issued a Flood
Warning for the following rivers in Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-090200-
/O.NEW.KTSA.FL.W.0004.230209T0444Z-230210T0251Z/
/ANTO2.1.ER.230209T0444Z.230209T1200Z.230209T2050Z.NO/
754 AM CST Wed Feb 8 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Kiamichi River near Antlers.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 27.0 feet, minor flooding occurs along the west bank
of the Kiamichi River near Moyers. Campers should move to higher
ground.
* ADDITIONAL DETAILS...
- At 7:30 AM CST Wednesday the stage was 11.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 27.0 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$
RBD3 follow-up statements
432
WGUS84 KTSA 081948
FLSTSA
Flood Statement
National Weather Service Tulsa OK
148 PM CST Wed Feb 8 2023
...The Flood Warning continues for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-090800-
/O.EXT.KTSA.FL.W.0004.230209T0815Z-230209T2120Z/
/ANTO2.1.ER.230209T0815Z.230209T1200Z.230209T1520Z.NO/
148 PM CST Wed Feb 8 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kiamichi River near Antlers.
* WHEN...From late tonight to tomorrow afternoon.
* IMPACTS...At 25.0 feet, minor flooding begins along the west bank
of the Kiamichi River near Moyers. Campers along the river should
move to higher ground.
* ADDITIONAL DETAILS...
- At 1:30 PM CST Wednesday the stage was 17.7 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 25.5 feet Thursday
morning. It will then fall below flood stage late Thursday
morning.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$796
WGUS84 KTSA 090143
FLSTSA
Flood Statement
National Weather Service Tulsa OK
743 PM CST Wed Feb 8 2023
...The Flood Warning continues for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-091345-
/O.EXT.KTSA.FL.W.0004.230209T0700Z-230209T1856Z/
/ANTO2.1.ER.230209T0700Z.230209T1200Z.230209T1256Z.NO/
743 PM CST Wed Feb 8 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kiamichi River near Antlers.
* WHEN...From late tonight to early tomorrow afternoon.
* IMPACTS...At 25.0 feet, minor flooding begins along the west bank
of the Kiamichi River near Moyers. Campers along the river should
move to higher ground.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Wednesday the stage was 21.3 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 25.5 feet tomorrow
morning. It will then fall below flood stage by late tomorrow
morning.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$
Lacy829
WGUS84 KTSA 090817
FLSTSA
Flood Statement
National Weather Service Tulsa OK
217 AM CST Thu Feb 9 2023
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Kiamichi River near Antlers affecting Pushmataha County.
OKC127-090930-
/O.CAN.KTSA.FL.W.0004.000000T0000Z-230209T0817Z/
/ANTO2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
217 AM CST Thu Feb 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kiamichi River near Antlers.
* ADDITIONAL DETAILS...
- At 1:30 AM CST Thursday the stage was 22.6 feet.
- Forecast...The river is near a crest of 22.6 feet and will
begin to fall early this morning and remain below flood
stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
3441 9569
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:37 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 8, 5:37 AM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 537 AM CST Wed Feb 8 2023 ...New AVIATION... .SHORT TERM... (Today) Issued at 354 AM CST Wed Feb 8 2023 Widespread rain showers continued early this morning across much of Eastern Oklahoma and Northwest Arkansas. The stronger showers and some embedded thunderstorms were across Southeast Oklahoma where a 30-45KT low level jet was interacting with an elevated layer of frontogenetic forcing and weak elevated instability. Within these showers/storms...precipitable water values generally in the 1-1.5 inch range were helping to produce rainfall amounts of 1 to near 2 inches just within the past 6 hrs over far Southeast Oklahoma. Thus...a Flood Watch was issued in advance over parts of Southeast Oklahoma into Northwest Arkansas until 03z Thursday. Through this afternoon...widespread rain showers will continue to spread across the CWA as an upper low pressure...currently moving into far West Texas...approaches Eastern Oklahoma and Northwest Arkansas. Thunderstorm chances will also remain possible through this afternoon with the greater potential across Southeast Oklahoma where the northern portion of the elevated instability is expected to reside. Severe potentials are not forecast for the CWA...as the greater instability sets up off to the southeast. With the ongoing precip and cloud cover...afternoon temperatures are not expected to warm all that much across the CWA. Temps early this morning ranged from the mid 30s to low 50s. Forecast highs are for low 40s to mid 40s over much of the CWA to low/mid 50s in far Southeast Oklahoma/West Central Arkansas. && .LONG TERM... (Tonight through Tuesday) Issued at 354 AM CST Wed Feb 8 2023 This evening the upper low is progged to be entering Eastern Oklahoma with a northeastward movement. In response...rain showers should begin to taper off from southwest to northeast with the movement of the upper low. There remains some indications that with the wrap around precip this evening there could be a mix of some light snow mainly along/west of Highway 75 in Northeast Oklahoma. For now...will hold onto light rain...with precip lifting out before the colder air spreads into the region. However...this will need to be closely monitored as conditions set up. After midnight...much of the rain should be exiting with the departing upper low. Any remaining wrap around precip looks to also move off to the northeast after 09z Thursday. Additional rainfall of 1 to 3 inches continues to be forecast today through tonight over the CWA. Within the Flood Watch area...locally higher amounts approaching 4 inches may be possible before the rain ends this evening. This rainfall on top of yesterdays rains will continue to increase flooding concerns as well as river flooding concerns over parts of the region. Conditions clear out briefly Thursday before a second upper low is forecast to drop southeast into the region. Latest model solutions continue to show this wave digging southeast as it moves through the CWA Thursday night/Friday. As the upper trof axis pushes across Northeast Oklahoma and Northwest Arkansas...there remains a slight chance of light rain and or light snow late Thursday night into Friday morning. At this time no impacts are forecast with little to no snow accumulations. The higher terrain of far Northwest Arkansas may have the greater potential for any accumulations. In the wake of the exiting second upper low pressure...a ridge of high pressure is progged to move over the Plains for the weekend. At the surface...southerly winds return along with warming temperatures back into the 50s/near 60 deg by Sunday. These conditions look to be short-lived as another low pressure system is forecast to move out of the Desert Southwest and into the Southern Plains for the first part of next week. Thus...a return of rain showers are forecast Monday/Tuesday. Indications continue to show the potential for periods of heavy rainfall again with this system next week. && .AVIATION... (12Z TAFS) Issued at 534 AM CST Wed Feb 8 2023 Rain will expand across much of E OK / NW AR through the morning with low flight levels either persisting or deteriorating compared to current levels. Expectation is widespread IFR to low MVFR conditions through much of the forecast period with gradual improvement late tonight. Winds will vary in direction and magnitude through the day as sfc low pressure tracks across the region and strong winds are possible across NW AR late tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 33 50 32 / 100 80 0 10 FSM 53 37 56 36 / 100 70 0 20 MLC 49 32 55 34 / 100 40 0 10 BVO 43 30 49 28 / 100 90 0 20 FYV 49 34 53 32 / 100 80 0 20 BYV 49 37 53 32 / 100 90 0 20 MKO 47 33 52 32 / 100 60 0 10 MIO 46 34 50 30 / 100 80 0 20 F10 45 31 51 32 / 100 60 0 10 HHW 56 34 59 36 / 100 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ049-053-075-076. AR...Flood Watch through this evening for ARZ002-011-020-029. && SHORT TERM...20 LONG TERM....20 AVIATION...07
Hazardous weather outlook, Feb 8, 5:06 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 AM CST Wed Feb 8 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 AM CST Wed Feb 8 2023 ...HEAVY RAINFALL THROUGH THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly Along and South of Interstate 40. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. DISCUSSION... Widespread rain showers will continue to move across eastern Oklahoma and northwest Arkansas today ahead of an approaching upper low pressure. Thunderstorm chances will also be possible through this afternoon, mainly along and south of Interstate 40. Severe weather is not anticipated as better instability sets up southeast of southeast Oklahoma. This evening, rain showers begin to taper off from southwest to northeast and exit late tonight as the low pressure system lifts through the region. Also as the system moves over the region tonight, gusty winds are forecast to wrap around the upper low. Gusts of 20 to 30 mph are forecast, with gusts 35 to near 40 mph within the higher terrain of far eastern Oklahoma and northwest Arkansas. Additional rainfall of 1 to 3 inches and locally higher will remain possible through tonight. The higher of these amounts are forecast over parts of southeast Oklahoma and northwest Arkansas where a Flood Watch is in effect into this evening. This rainfall on top of yesterday's rain will continue to raise concerns for both areal flooding as well as river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY AND FRIDAY...Winter Weather Potential...High Wind Potential. SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A second low pressure system moves through the region Thursday night and Friday. A slight chance of light rain and or light snow will be possible over parts of northeast Oklahoma and northwest Arkansas late Thursday night into Friday morning. No impacts are forecast with little to no snow accumulations. The greater potential for any accumulations look to be within the higher terrain of far northwest Arkansas. Southerly winds return for the weekend and become gusty Sunday ahead of another low pressure system forecast to move into the Southern Plains during the first part of next week. In response, rain chances become possible again Monday and Tuesday. There is potential for additional heavy rainfall with this system next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 6:48 PM CST | River Flood Warning | TSA | Cherokee | 57 hr |
| Feb 7, 6:50 PM CST | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Feb 7, 6:51 PM CST | River Flood Advisory | TSA | Cherokee, Delaware | 41 hr |
| Feb 8, 12:13 AM CST | Flood Watch | TSA | Choctaw, Latimer, Pushmataha | 23 hr |
| Feb 8, 1:48 AM CST | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 7 hr |
| Feb 8, 7:55 AM CST | River Flood Warning | TSA | LeFlore | 25 hr |
| Feb 8, 9:31 AM CST | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 3 hr |
| Feb 8, 10:25 AM CST | Areal Flood Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 19 hr |
| Feb 8, 11:58 AM CST | Areal Flood Advisory | TSA | Adair, Haskell, Latimer, Sequoyah | 10 hr |
| Feb 8, 12:43 PM CST | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 9 hr |
Nearby
River Flood Warnings in Oklahoma, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.